Is 325mg Aspirin enough?

Hello everyone. I was diagnosed with APS last year and was put on 81mg Aspirin daily. About 2 months ago my doctor increased it to 325mg. I have aches and pains here and there almost daily. Mostly my upper body, chest, back, arms, mostly left arm, even my jaw. I get terrified that I may be having a heart attack because of the symptoms. But these have been my symptoms since being diagnosed last August. They go away sometimes. It's a wonderful day when I'm pain free. ::sigh:: Anyhow, I was wondering if 325mg is enough. Should I be on some other medication? I've seen some of you talk about Warfarin and Heparin. I'd appreciate any input.

8 Replies

oldestnewest
  • Hydroxychloroquine is what I'm on for joint pain. The Rheumatologist put me on it. Are u under a specialist?? they will only put u on anticoagulants(warfarin) if you have had clots. It is a long journey to get to the right meds and treatment, i was diagnosed in 2010 and only because i wasnt happy with the care at my local hospital i then got referred to St Thomas. they have been amazing! Very important is to get as much knowledge on your condition so next time you can go armed with information and challenge your doctor. Good Luck. :-)

  • Morning! I'm sorry that I don't have any useful advice as I've only recently been diagnosed. However, I just wanted to say that your symptoms sound like mine and I'm on 75mg of aspirin daily. I will certainly be following this post - hope you get some answers!

    Helen

  • Hi I am also on junior asprin have you had any good effects since starting it?

  • Prof D'Cruz told me that the maximum amount of aspirin you need to take to affect your platelets is 150mg, so you are taking rather a lot more for little benefit. Aspirin can have nasty effects on your stomach. Hydroxychloroquine (Plaquenil) is used for joint pain and fatigue in many autoimmune conditions, and is widely used in the treatment of APS so perhaps you could ask your GP to prescribe you that - 200mg. It can take up to three months to work but it is usually very effective.

  • I was disagnosed with APS in September & was put on Warfarin because I had a clot pass through my optic nerve. I requested to be put on aspirin therapy but being that I had the clot my Hematologist said I will have to be on Warfarin. It does seem that is alot of aspirin. I would go to another hematologist for a 2nd opinion. Good luck!

  • The only time I have been on 325mg of Aspirin was immediately after my Stroke. They kept me on that for around a month along with a whole bunch of other drugs and then it was reduced to the more normal baby aspirin dose.........of course that was all before they knew I had APS and then put on warfarin and now Fragmin.

    Perhaps your Doctor has put up your dose short term to see how symptoms go but you should talk to him/her and ask questions so you understand the reasons for the change. There are also other medications like aspirin that can be used with or instead of it so you can discuss that too. It is your body and you are allowed to have a discussion with your Doctor about how it is treated!

    Please go back to your Doctor and have a chat so that you can feel relaxed about the medications you are taking. Good Luck and let us know how you are doing. X

  • I have been taking 325mg Aspirin for 3 years....my blood level is monitored every 90 days..although after receiving the results for my last test my MD said to return in 6 months...apparently I have been staying in the "normal" range and my APS is under control for now.....My Reumatologist believes in taking the least toxic medication.....If you are doing well on Aspirin....excellent.....As your MD to teach you how to read your test levels etc.

  • Your symptoms sound very similar to mine. Some doctors are only concerned. about risk of major clots. Fortunately some will treat on the basis of quality of life whensymptoms are very disabling. I am on heparin and plaquinel . These definitely reduce the frequency and severity of the pains. This type of pain can be frightening because it is so like heart pain. There is a conditions associated with APS called coronary syndrome X. This is like angina but caused by clottting in the very small arteries. Heart investigations tend not to pick it up.

    I would encourage you to persist till you get a level of treatment that works for you .All the best Ann

You may also like...